MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/4H SHAFT/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/4H SHAFT/RIGHT; PLATE, FIXATION, BONE
Model Number 02.111.640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a revision procedure to remove the broken variable angle locking compression plate (va-lcp) distal radius plate.The issue was discovered when patient visit the hospital for a follow up checkup.Initially the reported plate was implanted around 12 months ago.It was mentioned that the distal radial appeared to have gone to a nonunion.The procedure was successfully completed without surgical delay.Patient status was unknown.Concomitant device reported: unknown screws (part #: unknown, lot # unknown, quantity 6).This complaint involves one (1) device.This report is for one (1) 2.4mm va-lcp 2-clmn vlr dstl radius pl 6h hd/4h shaft/right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: 2.4mm va-lcp 2-clmn vlr dstl radius pl 6h hd/4h shaft/right (qty:1 part#02.111.640 lot#l527165) was received at cq.Upon visual inspection at cq.Visual inspections revealed that the device was found to be broken.Hence the complaint is confirmed.Investigation conclusion: the complaint condition is confirmed.While no definitive root cause could be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 02.111.640, lot: l527165, manufacturing site: mezzovico, release to warehouse date: aug 16, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/4H SHAFT/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9130815
Report Number2939274-2019-60992
Device Sequence Number11540207
Product Code HRS
UDI-Device Identifier10886982032034
UDI-Public(01)10886982032034
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.111.640
Device Catalogue Number02.111.640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/31/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR